MySleepApnea.Org

Posts Tagged ‘otc

OTC sleep aids    

     Many people experiencing sleep problems understandably want a quick fix for their suffering. The thought of a pill that can solve the problem quickly is very appealing. Unfortunately, sleep medications don’t cure sleeplessness, and they can often exacerbate the problem over the long term. If you are contemplating on taking Over-the-Counter sleep aids, you should speak with your doctor or pharmacist, and get the right understanding of your sleepiness, and not self-diagnose.

I bet you didn’t know: The main ingredient of Over-the-Counter sleep aids is antihistamine (which is used to treat allergies) and is what causes you to become sleepy or drowsy.

     There are large amounts of side effects when it comes to taking OTC sleep aids. In reality you being tired or feeling that you’re not retaining a good nights’ sleep is because you might actually have sleep apnea induced sleep deprivation. Although, you can be completely unaware that you have sleep apnea, and that your are just waking up throughout the night. The metal and physical side effects of your own body going through sleep deprivation fighting with the side effects of the OTC sleep aids is an extremely dangerous cocktail. You can jeopardize your well-being and that of others around you.

*Most common side effects of Over-the-Counter aids:

 .Drowsiness                   .Forgetfulness   

 .Constipation                 .Urinary retention     

 .Dizziness                     .Blurred vision   

 .Lack of coordination     .Dry mouth and throat

*Most common side effects of Sleep Apnea/Sleep Deprivation:

 .Depression                 .Increased blood pressure     

 .Irritability                  .Learning difficulty/forgetfulness  

 .Sexual dysfunction      .Dry mouth and throat   

 .Drowsiness                .Lack of  coordination/falling asleep while performing simple tasks   

     Over-the-Counter sleep aids can create a tolerance and need to increase dosage within use of only a few days. Putting yourself in such a sedated sense, you’re relaxing your muscles even more, which are the main causes of sleep apnea, thus, making your arousal to breathe much harder, and causing more danger to your body.

**Check out the link below, to see a story of a woman addicted to sleep aids, and the life she lived, until she got help.   http://today.msnbc.msn.com/id/23636642/page/2/

 

sleep aid

Advertisements

MSA-logo
Advertisements